Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 54, NWS Nashville, TN

April 5, 2025Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 5, 2025, 4:06 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2025, 4:06 PM CDT (21:06 UTC)
Expired
Apr 5, 2025, 4:30 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

The radar

The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:15 PM CDTTSTM WND DMGDickson, TNPower lines down at the Waffle House and Pilot on Hwy 46 at the I-40 exit, debris on road near Pomona, other trees and power lines down around the area.
Apr 5, 4:15 PM CDTTORNADO1 Ssw Dickson, TNNWS Nashville confirmed a brief EF0 touchdown near Dickson with peak winds of 85 mph.
Apr 5, 4:16 PM CDTTSTM WND DMG3 Ssw Burns, TNMultiple power poles damaged. One snapped.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

714 
WFUS54 KOHX 052106
TOROHX
TNC043-081-085-052130-
/O.NEW.KOHX.TO.W.0054.250405T2106Z-250405T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
406 PM CDT Sat Apr 5 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Dickson County in Middle Tennessee...
  East central Humphreys County in Middle Tennessee...
  Northeastern Hickman County in Middle Tennessee...

* Until 430 PM CDT.

* At 406 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles southeast of McEwen, or 10 miles southwest of
  Dickson, moving east at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dickson around 410 PM CDT.
  Burns around 415 PM CDT.
  White Bluff around 420 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Charlotte and Bon Aqua.

This includes the following highways...
 Interstate 40 between mile markers 156 and 181.
 Interstate 840 between mile markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3624 8717 3621 8719 3620 8717 3619 8717
      3619 8716 3618 8715 3617 8717 3607 8717
      3605 8718 3599 8719 3597 8721 3596 8720
      3592 8760 3612 8766
TIME...MOT...LOC 2106Z 256DEG 55KT 3601 8754 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
1 follow-up statement
905 
WWUS54 KOHX 052118
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
418 PM CDT Sat Apr 5 2025

TNC085-052128-
/O.CAN.KOHX.TO.W.0054.000000T0000Z-250405T2130Z/
Humphreys TN-
418 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR EAST CENTRAL HUMPHREYS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3593 8748 3615 8753 3624 8717 3621 8719
      3620 8717 3619 8717 3619 8716 3618 8715
      3617 8717 3607 8717 3605 8718 3599 8719
      3597 8721 3596 8720
TIME...MOT...LOC 2118Z 256DEG 55KT 3606 8731 

$$

TNC043-081-052130-
/O.CON.KOHX.TO.W.0054.000000T0000Z-250405T2130Z/
Dickson TN-Hickman TN-
418 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
DICKSON AND NORTHEASTERN HICKMAN COUNTIES...

At 418 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Burns, or near Dickson, moving east at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  White Bluff around 425 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Charlotte and Bon Aqua.

This includes the following highways...
 Interstate 40 between mile markers 164 and 181.
 Interstate 840 between mile markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3593 8748 3615 8753 3624 8717 3621 8719
      3620 8717 3619 8717 3619 8716 3618 8715
      3617 8717 3607 8717 3605 8718 3599 8719
      3597 8721 3596 8720
TIME...MOT...LOC 2118Z 256DEG 55KT 3606 8731 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 12:12 PM CDT, 3 hours 54 minutes earlier. Its key messages:

  • Updated at 1204 PM CDT Sat Apr 5 2025
  • Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
  • Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40.
  • General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week.
Area forecast discussion, Apr 5, 12:12 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1212 PM CDT Sat Apr 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1204 PM CDT Sat Apr 5 2025

- Major life-threatening flooding is expected to develop for
  northwest Middle Tennessee late tonight through Sunday morning.
  Additional rainfall of 3 to 5 inches will be common with
  localized 6-7 inch amounts. Additional rain will quickly
  aggravate existing flood conditions and produce new flash
  flooding. Emergency personnel and resources should be ready to
  activate for evacuations and water rescues. River levels will
  remain elevated into next week, including the Cumberland and
  Duck Rivers.

- Severe thunderstorms will be possible again this afternoon and
  evening. Damaging winds, large hail, and torrential downpours
  will be the main features, and there will be a risk for
  tornadoes. All of middle Tennessee is at risk, however the best
  concern is west of I-65 and south of I-40.

- General thunderstorms can be expected for locations east of
  I-65 on Sunday. In addition, rivers and creeks will be running
  high and several river flood points will run above action and
  flood stages through mid week.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1053 AM CDT Sat Apr 5 2025

The ending to this round of severe weather is in site. The
boundary is meandering northward for the next several hours and it
will move south again overnight and tomorrow. There will finally
be enough umph to push this mess out of middle TN by Monday.
Additional 2 to 6 inches of rain will be possible...and falling
over already saturated soil could spell disaster. The flash flood
watch has been extended eastward another row of counties. Even
with the rain coming to an end rivers and creeks will continue to
run high.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1053 AM CDT Sat Apr 5 2025

High pressure will begin to sink south at the beginning of the
long term forecast providing some very needed relief. The
temperatures will definitely feel cooler behind the front. Lows
and highs will be 5-10 degrees below normal for this time of year.
Another low and cold front drops down from Canada Thursday/Friday.
The extended models still have some timing and strength differences
to work out. Right now this system looks to fast moving for our
area and no severe weather is expected.

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Sat Apr 5 2025

Another round of heavy rain...showers and thunderstorms expected
this evening and tonight. CKV will remain IFR/MVFR while BNA/MQY
will become IFR after 00Z and CSV/SRB after 05Z. The heaviest rain
will begin to move out west to east tomorrow starting around 14Z
at CKV. Even after the rain tappers off...CIGS will remain low at
IFR/MVFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      57  67  42  60 /  90  80  20   0
Clarksville    50  57  38  61 / 100  60  10   0
Crossville     60  67  41  52 /  80  90  50  10
Columbia       58  69  41  59 /  90  80  20   0
Cookeville     60  68  41  54 /  90  90  40  10
Jamestown      58  67  39  53 /  80 100  50  10
Lawrenceburg   62  70  43  58 /  90  80  30   0
Murfreesboro   59  69  41  58 /  90  90  30   0
Waverly        50  59  38  60 / 100  60  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>031-
056>063-075-077-093>095.

&&

SHORT TERM...12
LONG TERM....12
AVIATION.....12

In the hours before

Local storm report, Apr 5, 12:15 PM CDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1215 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     Flash Flood      3 WSW Waverly           36.08N 87.84W
04/05/2025                   Humphreys          TN   Trained Spotter

            Videos and photos received of high water
            blocking Brown Town Road near entrance of
            Walmart in Waverly. Car stalled in high
            water.

&&

APB
Special weather statement, Apr 5, 2:07 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Sat Apr 5 2025

TNZ005-006-023-051945-
Stewart TN-Montgomery TN-Houston TN-
207 PM CDT Sat Apr 5 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MONTGOMERY...STEWART AND
NORTHERN HOUSTON COUNTIES THROUGH 245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Erin, Cumberland City, Houston County Airport, Land Between The
Lakes, Indian Mound, Dover, Palmyra, Tennessee Ridge, Big Rock,
Woodlawn, and Clarksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3666 8785 3663 8785 3664 8734 3634 8755
      3625 8795 3631 8796 3635 8798 3637 8800
      3645 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 1907Z 230DEG 40KT 3647 8809

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:53 PM CDTRiver Flood AdvisoryOHXHumphreys11 hr
Apr 5, 5:24 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart36 min
Apr 5, 5:58 AM CDTSpecial Weather StatementOHXHouston, Stewart47 min
Apr 5, 6:46 AM CDTSpecial Weather StatementOHXCheatham, Dickson29 min
Apr 5, 6:50 AM CDTSpecial Weather StatementOHXRobertson25 min
Apr 5, 7:11 AM CDTSpecial Weather StatementOHXCheatham, Robertson34 min
Apr 5, 7:30 AM CDTFlash Flood WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more31 hr
Apr 5, 7:32 AM CDTSpecial Weather StatementOHXSumner28 min
Apr 5, 9:38 AM CDTFlash Flood WarningOHXCheatham, Clay, Davidson, Dickson, Macon, Montgomery and 5 more4 hr
Apr 5, 2:07 PM CDTSpecial Weather StatementOHXStewart38 min
Apr 5, 2:24 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart36 min
Apr 5, 2:57 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson50 min
Apr 5, 2:58 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys47 min
Apr 5, 3:34 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more56 min
Apr 5, 3:48 PM CDTRiver Flood AdvisoryOHXHickman7 hr
Apr 5, 3:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson34 min
Apr 5, 4:03 PM CDTFlash Flood WarningOHXHickman, Humphreys, Lawrence, Lewis, Maury, Perry and 1 more19 hr
Apr 5, 4:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Dickson, Hickman, Robertson, Williamson54 min
Apr 5, 4:27 PM CDTSpecial Weather StatementOHXRobertson, Sumner48 min
Apr 5, 4:30 PM CDTFlash Flood WarningOHXCheatham, Davidson, Montgomery, Robertson, Sumner, Wilson19 hr
Apr 5, 4:32 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more18 hr
Apr 5, 4:42 PM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner48 min
Apr 5, 4:46 PM CDTTornado WarningOHXCheatham, Davidson, Sumner, Wilson44 min
Apr 5, 4:51 PM CDTTornado Warning Tornado observedOHXMacon, Robertson, Sumner24 min
Apr 5, 5:00 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more60 min
Apr 5, 5:10 PM CDTTornado WarningOHXMacon, Sumner, Trousdale, Wilson50 min
Apr 5, 5:38 PM CDTTornado WarningOHXClay, Macon31 min
Apr 5, 5:40 PM CDTFlash Flood WarningOHXBedford, Hickman, Marshall, Maury, Rutherford, Williamson and 1 more17 hr
Apr 5, 5:49 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Smith56 min
Apr 5, 6:14 PM CDTFlash Flood WarningOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more12 hr

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.